MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Kinked (1339); Material Separation (1562); Sticking (1597)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been requested and not yet received.The event is currently under investigation.
 
Event or Problem Description
A performer introducer was used during an endovenous laser ablation procedure.It was reported that when withdrawing, the j wire, it became stuck just distal to the stop flow end and the floppy tip fell off.A section of the device did not remain inside the patient¿s body.The patient did require additional procedures due to this occurrence, chest x-ray (cxr) and x-ray of the leg at the entry site.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).A review of the dimensional verification, complaint history, device history record, manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.A sheath and wire of a (b)(4) performer introducer set were returned.The floppy tip of the wire is intact.Both welds are present and no separation is noted.The device meets dimensional requirements.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.
 
Additional Manufacturer Narrative
Date received by manufacturer has been corrected to 08/09/2017.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6785828
Report Number1820334-2017-02492
Device Sequence Number19217501
Product Code DYB
UDI-Device Identifier00827002076051
UDI-Public(01)00827002076051(17)190812(10)7181041
Combination Product (Y/N)N
Initial Reporter CountryNZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberRCF-5.0-35-J
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/17/2017
Supplement Date Received by Manufacturer08/09/2017
09/13/2017
11/16/2017
Initial Report FDA Received Date08/10/2017
Supplement Report FDA Received Date08/11/2017
09/20/2017
11/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight90